MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Bent (1059); Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name & address - additional reporter: (b)(6) occupation - office manager assistant.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not available; however, an unused sample is available for return to the manufacturing facility.Therefore, the investigation was based upon evaluation of user facility information and retention samples of the involved product code/lot# combination.Based from the results of our investigation, the root cause of the complaint could not be identified.We have checked and verified the retention samples and confirmed free from any defects such as damages, scratches cracks or any molding related defects particularly on the safety sheath that may contribute to the complaint.Retention samples were further evaluated through sheath activation and deactivation and manual sheath activation.All samples had passed.We have in-process inspection for visual, sensory test and functional test to assure quality performance of assembled sg2 needle.Prior shipment, qc conducts outgoing inspection to assure lots are in good quality.All samples passed.Sheath activation and sheath deactivation force of the retention samples showed passed results.This shows that the safety needles can be activated with minimum force.In addition, when activated, it cannot be easily detached from the sheath tooth.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that while the nurse was giving the patient a shot, the nurse hit the safety on the needle causing it to bend and stabbed herself in the left index finger.Additional information received on 05/04/2018: the nurse went and had some precautionary lab work done (diagnostic testing) and to date no additional intervention has been required.The nurse who was stuck with the needle is doing well, not other issues have been noted.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update on the device available for evaluation section and to provide the completed investigation results.In the initial report it was reported that the unused sample was available however the unused sample is no longer available.The evaluation of the actual device could not be conducted due to the device not being returned.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key7558613
Report Number3003902955-2018-00024
Device Sequence Number13907844
Product Code FMI
UDI-Device Identifier30612479178824
UDI-Public30612479178824
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue Number102-N2558S
Device Lot Number161205A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight64